Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On Amoxicillin for strep throat, have developed severe headaches, constant phlegm. Is this normal?

I was perscribed Amoxicillian to treat a Strep Throat infection, however I was given 30 tablets and I am on dose #6 (3 tablets per day for 10 days) and I have developed a severe headache from constantly spitting out phlegm (all variants... from thick mucuous to clear saliva ). I was wondering if this is normal? Should I continue with my dose #6? My doctor is not available for another 10 hours from now. One final thing, I notice that I am extremely restless while taking this medication . I cannot sleep for more than 15-30 minutes at a time and its very frustrating. I feel that this is negatively impacting my recovery simply due to not getting enough rest.
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response
If you are having phlegm then you can take amoxicillin and clavulinic acid in combination and if the phlegm is too irritating and frequent the you can take Levofloxacin tablet also, in addition.
Amoxicillin should not cause restlessness .
It could be due to stomach upset which is a very common complication with this medicine.
you can take mulivitamins with it and in addition you can take curd so that the Lactobacillus etc goes in body which are normal fora of intestine and is destroyed by the amoxicillin.
get well soon
Answered: Fri, 6 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor